Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 31, 2012, 12:53 PM EDT for Bleckley County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 12:53 PM EDT (16:53 UTC)
- Expired
- May 31, 2012, 1:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Bleckley County, GA
The radar
The Robins AFB radar (KJGX), 19 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS82 KFFC 311653 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1253 PM EDT THU MAY 31 2012 GAZ083-084-096-097-109-311730- 1253 PM EDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS... LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES UNTIL 130 PM EDT... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GOLDSBORO...MOVING NORTH AT 5 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS... LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CHESTER... GOLDSBORO...REBIE...CARY...ROWLAND...MONTROSE...DUDLEY...ALLENTOWN AND DANVILLE. && LAT...LON 3268 8326 3260 8301 3238 8314 3244 8334 TIME...MOT...LOC 1654Z 200DEG 6KT 3249 8320 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 31, 10:43 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 31, 10:43 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1043 AM EDT THU MAY 31 2012 .UPDATE... HAVE REMOVED FOG WORDING FOR THIS MORNING AND ADDED MENTION OF SOME CLOUD COVER ACROSS NORTH GA. OTHERWISE NO CHANGES AT THIS TIME. 41 .SHORT TERM /TODAY THROUGH FRIDAY/... /ISSUED AT 533 AM EDT THU MAY 31 2012/ MAIN FORECAST CONCERN WILL BE COLD FRONTAL PASSAGE AND ASSOCIATED THUNDERSTORM DEVELOPMENT LATE TONIGHT INTO FRIDAY. SOME SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A VORT MAX OVER ALABAMA MAY MAKE IT INTO WESTERN PORTIONS OF THE FORECAST AREA THIS MORNING. WITH AN UPPER TROUGH DIGGING SOUTHEASTWARD ACROSS THE CENTRAL PLAINS AND AN ASSOCIATED INCREASE IN PVA INFLUENCING THE AREA... DECIDED TO INCLUDED SLIGHT CHANCE POPS THROUGH TODAY. MODEL SOUNDINGS AND TIME HEIGHTS SUGGEST A SLIGHT MOISTENING OF THE UPPER LEVELS BY THE AFTERNOON WITH THE RETURN OF SOUTHWESTERLY FLOW. THE LOW LEVELS WILL REMAIN QUITE DRY WITH AFTERNOON RH VALUES PROGGED TO REACH NEAR CRITICAL FIRE WEATHER CONDITION THRESHOLDS. SEE FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS. LATEST NAM AND GFS BOTH HAVE A SHORT WAVE EJECTING SOUTH OF THE MAIN UPPER TROUGH NEAR THE NORTHERN GULF COAST BY 12Z FRIDAY. THIS COULD SERVE TO ROB THE FORECAST AREA OF SOME MOISTURE AHEAD OF THE APPROACHING FRONT. GUIDANCE LOOKS TO HAVE THE FRONT LOCATED NEAR NW GA BY 12Z FRIDAY AND PUSHING THROUGH THE SOUTHEASTERN PORTION OF THE FORECAST AREA BY 06Z SATURDAY. GFS IS MORE EXPANSIVE WITH THE PRECIP AND SEEMS TO BE OVERDONE... CONSIDERING THE POTENTIAL FOR A DISRUPTION IN THE SOUTHWESTERLY MOISTURE TRANSPORT FLOW OFF THE GULF. SPC HAS MUCH OF THE AREA IN A SLIGHT RISK FOR SEVERE STORMS LATE TONIGHT INTO FRIDAY...HOWEVER FORECAST SOUNDINGS INDICATE WEAKER SHEAR ESPECIALLY IN THE LOW LEVELS THAN WAS THOUGHT BEFORE AND BULK 0-6KM SHEAR LOOKS TO BE NEAR MARGINAL AT AROUND 25 KTS. HODOGRAPHS INDICATE MOSTLY UNIDIRECTIONAL SHEAR AS WELL. WITH MODERATE INSTABILITY OF 1000-1500 J/KG AND WEAK DIVERGENCE ALOFT... THERE IS POTENTIAL FOR SOME ORGANIZED CONVECTION AND STRONG STORMS WITH ISOLATED SEVERE DEVELOPMENT. WIND AND HAIL LOOK TO BE THE PRIMARY THREATS WITH ANY STORM DEVELOPMENT ATTM. FOR TEMPS...BLEND OF MAV AND MET HAS BEEN TRENDING WELL RECENTLY AND CONTINUES TO LOOK LIKE A REASONABLE SOLUTION...AS MUCH OF THE AREA WILL AGAIN BE IN THE LOW TO MID 90S FOR HIGHS TODAY AND BACK DOWN INTO THE 80S ACROSS MANY LOCATIONS ON FRIDAY AS COLD FRONT SWINGS THROUGH. 03/39 .FIRE WEATHER... /ISSUED AT 533 AM EDT THU MAY 31 2012/ THE COMBINATION OF FORECAST RH VALUES NEAR 25 PERCENT FOR NEAR 4 HOURS AND 10-HR FUEL MOISTURE OF 6-8 PERCENT ACROSS MUCH OF THE FORECAST AREA WILL RESULT IN POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS ON THURSDAY AFTERNOON. HOWEVER...WINDS SHOULD REMAIN BELOW CRITICAL THRESHOLDS AT NEAR 10 MPH OUT OF THE SOUTH TO SOUTHWEST GUSTING 15-20 MPH. HAVE THEREFORE DECIDED TO ISSUE A FIRE DANGER STATEMENT FOR THE MAJORITY OF THE FORECAST AREA EXCEPT FOR AREAS SOUTHEAST OF MACON WHERE AFTERNOON DEWPOINTS LOOK TO STAY HIGHER. WITH VERY DRY AIR IN PLACE ESPECIALLY BELOW 800 MB... IT WOULD NOT TAKE MUCH MIXING TO BRING SLIGHTLY LOWER DEWPOINTS DOWN TO THE SFC... THEREFORE DAYTIME TRENDS WILL NEED TO BE MONITORED FOR ANY ADJUSTMENTS TO THE FORECAST. 03/39 .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 533 AM EDT THU MAY 31 2012/ AS A COLD FRONT EXITS THE AREA TO THE SOUTHEAST FRIDAY NIGHT... HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION FOR THE WEEKEND. THE UPPER RIDGE WILL TRANSITION EASTWARD TOWARD THE CENTRAL CONUS... PLACING THE FORECAST AREA IN NORTHWEST FLOW ALOFT. THE UPPER RIDGE SHOULD AMPLIFY ACROSS THE CENTRAL CONUS BY THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK. WITH SUCH A SETUP... ANY PERTURBATION IN THE UPPER LEVELS ALONG THIS RIDGE COULD ENHANCE THE POPS FOR A PORTION OF THE AREA... HOWEVER ATTM SATURDAY AND SUNDAY LOOK TO REMAIN DRY. THE GFS AND ECMWF BOTH INDICATE A FRONT SAGGING SOUTHWARD AND INFLUENCING THE AREA BY EARLY NEXT WEEK. THERE IS SOME DISAGREEMENT BETWEEN THE TWO ON TIMING AS THE ECMWF HAS IT MONDAY THROUGH TUESDAY... WHILE THE NAM HAS SLOWER AND BEING PRIMARILY ON TUESDAY. BOTH MODELS ARE IN GENERAL CONSENSUS WITH SWINGING A WEAK SHORTWAVE AND SOME ENHANCED MOISTURE INTO THE AREA FROM THE NORTHWEST FROM MONDAY INTO TUESDAY AS WELL. ALL CONSIDERED... HAVE DECIDED TO INCLUDE SLIGHT CHANCE POPS FOR THE NORTH ON MONDAY AND HAVE BETTER CHANCE AREA-WIDE FOR MONDAY NIGHT AND TUESDAY. FRONT IS PROGGED TO HANG AROUND NEAR THE GA-FL BORDER TUESDAY THROUGH MIDWEEK SO HAVE INCLUDED LOW CHANCE POPS TOWARD THE SOUTH. FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO ONLY MINOR TWEAKS WERE MADE. THE AREA SHOULD SEE A GRADUAL WARM-UP THIS WEEKEND FOLLOWING THE FROPA AND HAVE HIGHS BACK IN THE UPPER 80S TO LOW 90S FOR MOST LOCATIONS NEXT WEEK. 03 && AVIATION... 12Z UPDATE... VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD WITH SCT-BKN HIGH CLOUDS AND FEW-SCT CU DOMINATING. BRIEF LIGHT SSE WINDS WILL LIKELY PREVAIL THRU 15-16Z...BEFORE WINDS SETTLE OUT SSW AROUND 8-10KTS. THEN EXPECT SSW WINDS TO PREVAIL. AN UPPER DISTURBANCE WILL PRODUCE SOME ISOLATED SHOWERS AND THUNDERSTORMS TODAY...BUT SHOULD BE MAINLY WEST AND SOUTH OF ATLANTA AREA... ALTHO WILL HAVE TO MONITOR THIS POTENTIAL CLOSELY DURING THE AFTERNOON. SHOULD SEE SCATTERED SHOWERS BEGIN APPROACHING ATLANTA TAF SITES BY 03-06Z FRIDAY...AND LINGER OVERNIGHT AS A COLD FRONT APPROACHES. THE GREATER TSRA THREAT WILL BE FROM 15Z-21Z FRIDAY AS A COLD FRONT ENTERS THE STATE. COULD SEE MVFR CIGS DEVELOP BY 09-12Z FRIDAY. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE VFR CONDITIONS. MEDIUM ON WIND DIRECTIONS AND MID TO LATE EVENING SHOWERS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 95 66 87 58 / 10 30 70 30 ATLANTA 92 69 82 58 / 20 40 70 20 BLAIRSVILLE 86 62 75 51 / 20 60 70 20 CARTERSVILLE 92 63 81 55 / 20 60 70 20 COLUMBUS 95 69 86 63 / 20 30 60 30 GAINESVILLE 91 66 83 56 / 20 50 70 20 MACON 95 67 88 59 / 20 30 60 40 ROME 92 66 82 55 / 20 60 70 10 PEACHTREE CITY 92 63 84 55 / 20 30 70 20 VIDALIA 95 71 90 70 / 20 20 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...03/39 LONG TERM....03 AVIATION...39
Hazardous weather outlook, May 31, 11:11 AM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1111 AM EDT THU MAY 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1111 AM EDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE DURING DAYTIME HEATING. .PRIMARY HAZARDS... THE PRIMARY THREATS FROM ANY THUNDERSTORM THAT DEVELOPS TODAY WILL BE SMALL HAIL... GUSTY WINDS... AND OCCASIONAL LIGHTNING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE...INCREASING LOW LEVEL MOISTURE AND CAPE VALUES OF 1000-1500 J/KG WILL COMBINE TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS TODAY. WEAK SHEAR VALUES AND MODEST INSTABILITIES SHOULD HELP TO HOLD STORM DEVELOPMENT BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL BRING A MORE SIGNIFICANT CHANCE FOR THUNDERSTORM DEVELOPMENT FRIDAY THROUGH EARLY SATURDAY MORNING. A FEW STORMS MAY BE SEVERE ON FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS IN NORTH GEORGIA DURING THE AFTERNOON ON MONDAY. A WEAK FRONTAL BOUNDARY WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 31, 12:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1253 PM EDT THU MAY 31 2012 GAZ083-084-096-097-109-311730- 1253 PM EDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS... LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES UNTIL 130 PM EDT... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GOLDSBORO...MOVING NORTH AT 5 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS... LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CHESTER... GOLDSBORO...REBIE...CARY...ROWLAND...MONTROSE...DUDLEY...ALLENTOWN AND DANVILLE. && LAT...LON 3268 8326 3260 8301 3238 8314 3244 8334 TIME...MOT...LOC 1654Z 200DEG 6KT 3249 8320
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:55 PM EDT | Special Weather Statement | FFC | Toombs | 50 min |
| May 30, 10:02 PM EDT | Special Weather Statement | FFC | Houston | 28 min |
| May 31, 4:34 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
| May 31, 4:58 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| May 31, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 39 min |
| May 31, 5:16 PM EDT | Special Weather Statement | FFC | Gilmer | 29 min |
| May 31, 5:24 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| May 31, 5:44 PM EDT | Special Weather Statement | FFC | Gilmer | 61 min |
| May 31, 6:39 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 36 min |
| May 31, 6:44 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| May 31, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 50 min |
| May 31, 7:16 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| May 31, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 42 min |
| May 31, 7:59 PM EDT | Special Weather Statement | FFC | Wheeler | 31 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.